Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 289, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 2, 2009, 4:26 AM CST for Escambia County, Santa Rosa County, Florida; Baldwin County, Escambia County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 2, 2009, 4:26 AM CST (10:26 UTC)
- Expired
- Dec 2, 2009, 5:15 AM CST
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 4:45 AM CST | TSTM WND DMG | 2 Wnw Ferry Pass, FL | A LARGE POWERLINE DOWN ON 9 MILE ROAD AT JERNIGAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 3:11 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 413 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 789 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 021026
SVRMOB
ALC003-053-FLC033-113-021115-
/O.NEW.KMOB.SV.W.0289.091202T1026Z-091202T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
426 AM CST WED DEC 2 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF PENSACOLA...
SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF NAVARRE...
ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF BREWTON...
SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 515 AM CST
* AT 422 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM 3 MILES NORTH
OF SARDINE TO 2 MILES NORTH OF SEMINOLE TO 8 MILES SOUTHWEST OF
GULF SHORES...AND MOVING NORTHEAST AT 60 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
COTTAGE HILL...WAHL...OSAKA AND LILLIAN BY 435 AM CST...
POLLARD...KEEGO...APPLETON AND JAY BY 440 AM CST...
KIRKLAND AND EAST BREWTON BY 445 AM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3024 8774 3051 8756 3126 8747 3127 8676
3042 8679 3038 8690 3038 8691 3040 8689
3039 8697 3038 8692 3033 8713 3029 8754
3027 8756
TIME...MOT...LOC 1026Z 246DEG 53KT 3120 8731 3057 8742
3019 8767
$$1 follow-up statement
000
WWUS54 KMOB 021051
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 AM CST WED DEC 2 2009
ALC003-021059-
/O.CAN.KMOB.SV.W.0289.000000T0000Z-091202T1115Z/
BALDWIN AL-
451 AM CST WED DEC 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BALDWIN
COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF BALDWIN
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...
ADDITIONAL SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER SOUTHERN
BALDWIN COUNTY THAT COULD RESULT IN WIND GUSTS AS HIGH AS 45 MPH
OVER THE NEXT HOUR.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL
TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3031 8743 3067 8724 3126 8711 3126 8677
3042 8679 3038 8688 3040 8689 3039 8696
3039 8697 3039 8693 3036 8698
TIME...MOT...LOC 1049Z 245DEG 50KT 3125 8695 3070 8706
3035 8737
$$
ALC053-FLC033-113-021115-
/O.CON.KMOB.SV.W.0289.000000T0000Z-091202T1115Z/
ESCAMBIA AL-ESCAMBIA FL-SANTA ROSA FL-
451 AM CST WED DEC 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR SANTA ROSA...SOUTHEASTERN ESCAMBIA AND EASTERN ESCAMBIA
COUNTIES...
AT 449 AM CST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BOYKIN TO MILTON NEAR WHITING FIELD TO 6 MILES SOUTHWEST
OF MYRTLE GROVE...MOVING NORTHEAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROBERTS...BOYKIN...WEST PENSACOLA AND WARRINGTON BY 455 AM CST...
US 29 AND CR 43...PARKER SPRINGS...PENSACOLA AND MUNSON BY 500 AM
CST...
ORIOLE BEACH BY 505 AM CST...
HAROLD BY 510 AM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3031 8743 3067 8724 3126 8711 3126 8677
3042 8679 3038 8688 3040 8689 3039 8696
3039 8697 3039 8693 3036 8698
TIME...MOT...LOC 1049Z 245DEG 50KT 3125 8695 3070 8706
3035 8737
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 11:35 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Dec 1, 11:35 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
1135 PM CST TUE DEC 1 2009
.UPDATE...AREA OBSERVATIONS INDICATE THAT THE WARM FRONT HAS REACHED
THE COAST...AND AS A RESULT WE HAVE HAD A LINE OF SLIGHTLY STRONGER
CONVECTION WORKING ITS WAY EAST ACROSS THE MOBILE BAY AREA OF
ALABAMA AND WILL BE MOVING INTO THE FLORIDA PANHANDLE BY AROUND
MIDNIGHT. NO SEVERE WEATHER HAS OCCURRED WITH THIS LINE...BUT A FEW
STRONGER WIND GUSTS APPROACHING 40 TO 45 MPH WILL BE POSSIBLE AS THE
LINE MOVES EAST THROUGH THE EARLY MORNING HOURS. THE FORECAST
REMAINS GENERALLY ON TRACK FOR THE OVERNIGHT HOURS...BUT WITH THE
WARM SECTOR DELAYED IN MOVING ONSHORE...SO HAS THE SEVERE WEATHER
THREAT BEEN DELAYED. COULD STILL SEE SOME SEVERE WEATHER...PRIMARILY
AFTER ABOUT 10Z TONIGHT...AS PER LATEST SPC MESOSCALE DISCUSSION.
WE HAVE ALSO MAINTAINED THE FLASH FLOOD WATCH FOR THE OVERNIGHT
HOURS...BUT IT IS LOOKING LIKE THE HEAVIER RAIN THREAT HAS
DIMINISHED FOR MUCH OF THE REMAINDER OF THE NIGHT. HOWEVER...LARGE
RAIN AREA OVER WESTERN LOUISIANA IS GENERALLY MOVING THIS
DIRECTION...AND COULD BEGIN TO IMPACT THE REGION VERY LATE TONIGHT
OR EARLY DURING THE DAY ON WEDNESDAY.
THE COASTAL FLOOD WARNING REMAINS IN EFFECT...AND TIDES ARE NOW
RUNNING ABOUT 1.5-2 FEET ABOVE NORMAL ACROSS MOST OF THE AREA. LOCAL
MEDIA HAS REPORTED SOME WASH-UP OF GULF WATERS OVER THE WESTERN END
OF DAUPHIN ISLAND...AND WATER LEVELS ALONG THE CAUSEWAY ACROSS NRN
MOBILE BAY ARE VERY CLOSE TO REACHING LEVELS THAT FLOOD PARTS OF THE
ROADWAY THERE. AS WINDS BECOME MORE SOUTHERLY...WE STILL EXPECT THAT
SOME COASTAL FLOODING WILL OCCUR. REFER TO LATEST COASTAL FLOOD
WARNING PRODUCT FOR DETAILS.
12/DS
&&
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) SFC AND SATELLITE
OBSERVATIONS INDICATE THAT A COMPLEX SURFACE LOW HAS DEVELOPED OVER
THE WESTERN GULF WITH SFC PRESSURES CONTINUING TO SLOWLY FALL. ACROSS
OUR REGION...STRONG ISENTROPIC NORTH OF THE STATIONARY FRONT OVER THE
NORTH CENTRAL GULF...HAS RESULTED IN WIDESPREAD LIGHT TO MODERATE
RAIN. WITH THE REGION BEING ON THE COOL SIDE OF THE BOUNDARY...IT HAS
NOT BEEN THE MOST PLEASANT OF DAYS WITH A STEADY NORTHEAST BREEZE AND
TEMPERATURES NOT YET MAKING IT OUT OF THE 40S.
WE ARE IN FOR QUITE A CHANGE TONIGHT INTO EARLY WEDNESDAY. AS THE
UPPER LEVEL LOW OVER CENTRAL TEXAS CONTINUES TO STEADILY ADVANCE
EAST...THE SURFACE LOW OVER THE WESTERN GULF WILL BEGIN TO MOVE
NORTHEAST TOWARD THE NORTH CENTRAL GULF COAST. THIS ALSO INDUCES THE
CURRENTLY STATIONARY FRONTAL ZONE TO BEGIN MOVING TO THE NORTH. THIS
IS ALREADY A STRONG BAROCLINIC ZONE AS TEMPS ALONG THE COAST ARE IN
THE 40S AND JUST 60 MILES OFFSHORE...TEMPS ARE NEAR 70. THERE
CONTINUES TO BE SOME SLIGHT MODEL DISAGREEMENT ON THE TIMING AND
TRACK OF THE LOW. THE GFS CONTINUES TO BE THE FAST AND FURTHEST
EAST...PLACING THE LOW OVER SOUTHERN ALABAMA BY 06Z. THE
ECMWF...SREF...AND GFS ENSEMBLE MEAN ARE FURTHER WEST AND HAVE BEEN
FAIRLY CONSISTENT AT SHOWING THE SFC LOW MOVING ACROSS SOUTHERN
MISSISSIPPI BY DAYBREAK WEDNESDAY. CONTINUE TO BELIEVE THAT LEANING
AWAY FROM THE OP GFS IS THE BEST COURSE OF ACTION. WITH A SFC LOW
TRACK TO OUR WEST...THE WARM FRONT WILL BEGIN TO MARCH TOWARD THE
COAST THIS EVENING...MOVING INLAND OVERNIGHT. AT THIS POINT IT
APPEARS THAT AREAS ALONG AND SOUTHEAST OF I-65 STAND A GOOD CHANCE OF
GETTING WARM SECTORED BASED ON THE LOW TRACK...AND THUS WE WILL HAVE
TO CONTEND WITH THE POTENTIAL FOR SEVERE WEATHER. JUST HOW MUCH
INSTABILITY IS ABLE TO MATERIALIZE IS STILL IN QUESTION...WHICH
ULTIMATELY MAKES THIS A CONDITIONAL SEVERE WEATHER RISK. ONE
DISCONCERTING ITEM IS THE TREND IN THE ECMWF TO RAISE INSTABILITY
LEVELS...WITH CAPE VALUES IN THE 12Z ECMWF APPROACHING 1000 J/KG OVER
THE EASTERN ZONES. WHILE THAT MAY BE SLIGHTLY UNREALISTIC...SREF
PROBABILITIES SHOW A 60-70% CHANCE OF CAPES EXCEEDING 500 J/KG OVER
THE COASTAL COUNTIES...WITH A 40-50% CHANCE AS FAR NORTH AS EVERGREEN
AND ANDALUSIA. GIVEN THIS POTENTIAL...WE HAVE TO BE VERY VIGILANT OF
ANY THUNDERSTORMS THAT CAN BECOME ESTABLISHED AS SHEAR PARAMETERS ARE
EXTREMELY FAVORABLE FOR ROTATING UPDRAFTS WHICH COULD RESULT IN AN
ISOLATED TORNADO OR LOCALLY DAMAGING WINDS. SPC HAS OUR AREA
CURRENTLY OUTLINED UNDER A SLIGHT RISK OF SEVERE WEATHER AND WE HAVE
NO REASON TO DISAGREE.
AS HAS BEEN SAID MANY TIMES ALREADY...THE DYNAMICS WITH THIS SYSTEM
ARE VERY IMPRESSIVE IN TERMS OF STRONG LOW LEVEL FRONTOGENIC FORCING
AS WELL AS UPPER LEVEL DIVERGENCE. THE WARM FRONT WILL BE AN IMPETUS
FOR AREAS OF VERY HEAVY RAINFALL. MOST GUIDANCE CONTINUES TO INDICATE
THE BEST POTENTIAL FOR EXCESSIVE RAINFALL EXISTS ALONG AND SOUTHEAST
OF I-65...WHERE AS MUCH AS 5-8 INCHES OF RAIN COULD FALL. DID DECIDE
TO EXPAND THE FLASH FLOOD WATCH A LITTLE FURTHER WEST AS 2-4 INCHES
OF RAIN WITH LOCALLY 5 INCHES IS POSSIBLE. IT WOULD ALSO ONLY TAKE A
SMALL DEVIATION IN THE LOW TRACK TO SHIFT THE HEAVIEST RAIN BANDS
FURTHER WEST...THUS THOUGHT IT BEST TO ERR ON THE SIDE OF CAUTION.
THE TIGHTENING PRESSURE GRADIENT IN RESPONSE TO THE STRENGTHENING LOW
AND A SFC HIGH OFF THE CAROLINA COAST RESULTS IN AN INCREASE IN WIND
OVERNIGHT. THE BEST POTENTIAL FOR WINDY CONDITIONS WILL EXISTS SOUTH
OF THE WARM FRONT...WHERE BETTER MIXING OF THE BOUNDARY LAYER WILL BE
POSSIBLE...AND WHERE 50-60 KT ARE PRESENT AT JUST A FEW THOUSAND FEET
ABOVE THE SURFACE. A WIND ADVISORY HAS BEEN ISSUED FOR THOSE AREAS
THAT WE THINK HAVE THE BEST SHOT AT WARM SECTOR MIXING...WITH GUSTS
AS HIGH AS 40 MPH ALONG THE COAST AND CLOSER TO 30 MPH FURTHER
INLAND.
THOUGHTS HAVE NOT CHANGED ON COASTAL FLOODING THREAT WITH 3-5 FT
TOTAL TIDE HEIGHTS POSSIBLE FROM PENSACOLA WEST AND CLOSER TO 2-3 FT
EAST OF PENSACOLA. TIDES ALONG THE WEST END OF MOBILE BAY AND DAUPHIN
ISLAND ARE ALREADY RUNNING ABOUT A HALF FOOT ABOVE NORMAL. THE TIMING
OF THE CHANGE TO SOUTHEAST AND SOUTH WINDS WILL ALSO COINCIDE WITH
HIGH TIDE LATE TONIGHT.
STILL LOOKS AS IF THE SFC LOW AND ATTENDANT COLD FRONT WILL CLEAR THE
EASTERN ZONES BY MIDDAY WEDNESDAY. STILL EXPECT IT TO BE BREEZY IN
THE WAKE OF THE LOW WITH SOME LINGERING LOW CLOUDS IN CYCLONIC LOW
LEVEL FLOW. STAYED FAIRLY CLOSE TO MAVMOS...HOWEVER DID SHOW A MORE
PRONOUNCED NON DIURNAL TEMP CURVE TONIGHT WITH TEMPS RISING OVERNIGHT
IN RESPONSE TO THE WARM FRONT. 34/JFB
.LONG TERM...(THURSDAY THROUGH TUESDAY) HIGH PRESSURE AXIS MOVES
INTO THE SOUTHERN STATES LATE IN THE WEEK AND WILL CONTRIBUTE TO A
DRIER PATTERN AND A COOL DOWN IN TEMPERATURES. MODEL DISAGREEMENT
EXISTS ON THE STRENGTH OF A SHORTWAVE THAT MOVES THROUGH FRIDAY
NIGHT. THERE WILL BE COLDER AIR IN PLACE AND IF PRECIP DID
OCCUR...THEN SOME LIGHT WINTRY STUFF COULD BE POSSIBLE IN THE FAR
NORTHERN ZONES. HOWEVER...CONFIDENCE IS VERY LOW ON IF PRECIP WILL
EVEN OCCUR AT THIS JUNCTURE AS MOISTURE LOOKS LIMITED.
A CHILLY WEEKEND ON TAP...WITH HIGHS AND LOWS MOVING TO WELL BELOW
SEASONAL NORMS. LOW TEMPERATURES DIPPING TO AROUND FREEZING MOST
AREAS BY SUNDAY AM...EXCEPT FOR IMMEDIATE COAST. /10 /34
&&
.AVIATION...(00Z ISSUANCE) LOW CIGS/VSBYS EXPECTED THROUGH THE NIGHT
AS GOOD ISENTROPIC UPGLIDE SHOWERS COVER THE AREA. POSITION OF WARM
FRONT STILL SOUTH OF THE MARINE FA...BUT JUDGING BY THE FEW
AVAILABLE BUOYS...NOT BY MUCH. THIS FRONT WILL SLOWLY SPREAD
NORTH...WITH THE RAIN COOLED AIRMASS OVER THE AREA RESISTING...
THROUGH THE NIGHT...MOVING ONSHORE AFTER MIDNIGHT. TSRA WILL BECOME
MORE FREQUENT LATE EVENING ON.
/16
&&
.MARINE...WINDS WILL BECOME EAST THEN SOUTHEAST AND STEADILY BUILD
TO AROUND GALE FORCE LATE TODAY AND TONIGHT IN RESPONSE TO A DEEP
AREA OF LOW PRESSURE APPROACHING FROM THE SOUTHWEST. THE AREA OF LOW
PRESSURE WILL CONTINUE TO MOVE NORTHEAST AND MOVE INLAND ALONG THE
MISSISSIPPI ALABAMA COAST THIS EVENING GIVING WAY TO A STRONG ONSHORE
FLOW THROUGH MOST OF THE NIGHT. EAST OF THE LOW A WARM FRONT WILL
MOVE NORTHWARD TOWARDS THE COAST WITH STRONG TO SEVERE THUNDERSTORMS
LIKELY NEAR THE FRONT AND SOUTHWARD THROUGH MOST OF THE NIGHT.
DAMAGING WINDS AND TORNADOES WILL BE LIKELY WITH THE STRONGER
THUNDERSTORMS. SEAS ARE EXPECTED TO RANGE FROM 12 TO 16 FEET OVER
THE ADJACENT GULF WATERS OUT TO 60 NM LATE TONIGHT AND EARLY
WEDNESDAY...WITH VERY ROUGH CONDITIONS OVER INLAND BAYS AND SOUNDS.
WAVES UP FROM 3 TO 5 FEET OVER EXPOSED AREAS AND OVER THE LOWER END
OF MOBILE BAY CAN ALSO BE EXPECTED. DUE TO THE STRONG SOUTHERLY FLOW
TIDE HEIGHTS ARE EXPECTED TO RANGE FROM 1 TO 3 FEET ABOVE PREDICTED
LEVELS...POSSIBLY UP TO 4 FEET OVER THE NORTHERN HALF OF MOBILE BAY.
THIS MEANS TOTAL TIDE HEIGHTS WILL BE FROM 3 TO 5 FEET FROM
PENSACOLA TO PASCAGOULA AND FROM 2 TO 3 FEET FROM NAVARRE TO DESTIN
LATER TONIGHT AND EARLY WED. WINDS WILL BECOME SOUTHWEST THEN WEST
AND SLOWLY DECREASE DURING THE DAY ON WED...WITH A MODERATE TO
STRONG NORTHWEST FLOW CONTINUING THROUGH WED NIGHT. NORTHERLY WINDS
AND SEAS WILL SUBSIDE ON THU THEN BUILD FRI THROUGH SAT AS A STRONG
COLD FRONT EVENTUALLY MOVES WELL OFFSHORE. /32
&&
.FIRE WEATHER...NO CONCERNS AT THIS TIME.
&&
.HYDROLOGY...HEAVY RAINFALL IS EXPECTED OVER PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST/SOUTHCENTRAL ALABAMA...AND THE NORTHWEST
FLORIDA PANHANDLE FOR TONIGHT AND EARLY WEDNESDAY. THE HEAVIEST
RAINFALL AMOUNTS STILL APPEARS TO BE OVER SOUTHWEST/SOUTH CENTRAL
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE GENERALLY ALONG AND EAST
OF THE I-65 CORRIDOR. WIDESPREAD BASIN-AVERAGED RAINFALL AMOUNTS IN
EXCESS OF 3 INCHES WITH LOCALIZED AMOUNTS OF 5 TO 8 INCHES. AS A
RESULT...RIVER FLOOD WARNINGS ARE NOW IN EFFECT. IF LESS RAINFALL
OCCURS...IT MAY BE NECESSARY TO REVISE CURRENT RIVER FLOOD WARNINGS.
RIVER FLOODING WARNINGS THAT ARE NOW IN EFFECT ARE: THE ESCAMBIA
RIVER NEAR CENTURY...THE BLACKWATER RIVER NEAR BAKER...THE BIG
COLDWATER CREEK...THE SHOAL RIVER NEAR CRESTVIEW...THE YELLOW RIVER
AT MILLIGAN...THE FISH RIVER NEAR SILVERHILL...THE PERDIDO RIVER
NEAR BARRINEAU PARK...AND THE STYX RIVER NEAR ELSANOR.
OTHER AREA RIVERS ARE IN OR EXPECTED TO BE IN ACTION STAGE ARE: THE
LEAF NEAR MCLAIN...THE PASCAGOULA NEAR MERRILL...THE MURDER CREEK
NEAR BREWTON...THE CONECUH RIVER NEAR BREWTON...AND THE CHICKASAWHAY
NEAR LEAKESVILLE. WE WILL NEED TO WATCH THE CHICKASAWHAY NEAR
LEAKESVILLE AS THE RIVER IS FORECAST TO STAY RIGHT BELOW FLOOD STAGE
BY 0.3 FEET...ANY INCREASE IN THE AMOUNT OF RAINFALL MAY RISE THE
RIVER TO FLOOD STAGE.
BAYOU SARA AND THE ESCATAWPA RIVER ARE ALSO EXPECTED TO RISE...WHICH
ARE AREAS FOR CONCERN. BAYOU SARA HAS A HISTORY OF RISING QUICKLY IN
HEAVY RAIN EVENTS AND IS ALSO AFFECTED BY TIDAL FLUCTUATIONS. THE
ESCATAWPA RIVER CAN ALSO BE AFFECTED BY WATER RELEASE FROM BIG CREEK
LAKE DAM...WHICH COULD INCREASE WATERS LEVELS ESPECIALLY AREAS DOWN
RIVER.
FOR MORE SPECIFIC INFORMATION ON RIVER FLOODING...PLEASE REFER TO
THE LATEST HYDROLOGIC STATEMENTS...RIVER FLOOD WARNINGS...AND RIVER
FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE.
04/KC
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 54 54 65 42 / 100 100 70 10
PENSACOLA 59 59 66 47 / 100 100 80 10
DESTIN 61 61 69 49 / 100 100 100 10
EVERGREEN 51 51 64 41 / 100 100 80 10
WAYNESBORO 47 47 61 39 / 100 100 60 10
CAMDEN 50 50 63 42 / 100 100 80 10
CRESTVIEW 55 55 66 43 / 100 100 100 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.
WIND ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...AND UPPER
MOBILE.
FL...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
COASTAL FLOOD WARNING UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...AND STONE.
GM...GALE WARNING FROM 9 PM TUESDAY TO NOON WEDNESDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 9 PM TUESDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
GALE WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
&&Hazardous weather outlook, Dec 1, 11:45 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1145 PM CST TUE DEC 1 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021700- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1145 PM CST TUE DEC 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND WEDNESDAY. PRIMARY LOW PRESSURE SYSTEM JUST OFFSHORE OF SOUTHEAST LOUISIANA LATE THIS EVENING...WITH SMALLER MESO LOW NOTED JUST OFF THE MISSISSIPPI COAST. THE MESO LOW IS EXPECTED TO WEAKEN AS IT MOVES NORTHEAST TONIGHT...WITH THE PRIMARY LOW LIFTING NORTHEAST ACROSS EASTERN LOUISIANA AND INTO MISSISSIPPI THROUGH MID MORNING WEDNESDAY. AS THIS OCCURS...THIS WEATHER SYSTEM WILL BRING A VARIETY OF HAZARDS TO THE REGION. WITH THE LOW FORECAST TO TRACK TO THE WEST OF THE LOCAL AREA...WARM MOIST AIR WILL BEGIN TO MOVE NORTH LATE TONIGHT...CREATING AN INCREASINGLY UNSTABLE ATMOSPHERE...ESPECIALLY TOWARD SUNRISE. LARGE AREA OF RAIN WITH ISOLATED TO SCATTERED THUNDERSTORMS...PRIMARILY OVER COASTAL COUNTIES OF ALABAMA AND FLORIDA AND OFFSHORE GULF WATERS WILL MOVE INLAND LATER TONIGHT. ANOTHER ROUND OF RAIN WITH EMBEDDED STORMS WILL ALSO BE APPROACHING FROM THE WEST LATE TONIGHT. BOTH OF THESE AREAS WILL HAVE THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE ACROSS PORTIONS OF THE FORECAST AREA...PRIMARILY SOUTH OF HIGHWAY 84 AND FURTHER SOUTH TOWARD THE COAST. THE BEST THREAT WILL CONTINUE TO EXIST CLOSER TO THE COASTLINE...WHERE A GREATER AMOUNT OF INSTABILITY WILL BE ABLE TO DEVELOP. THERE REMAINS A RISK OF AN ISOLATED TORNADO AND DAMAGING WIND GUSTS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS...ESPECIALLY AFTER ABOUT 4 AM. THERE IS THE POTENTIAL FOR VERY HEAVY RAINFALL STILL EXISTS... ESPECIALLY ALONG AND SOUTHEAST OF INTERSTATE 65. MOST LOCATIONS WILL SEE RAINFALL TOTALS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. EARLIER FORECAST OF LOCALIZED 5 TO 8 INCHES OF RAINFALL LOOK TO BE SOMEWHAT HIGH...BUT WITH THE NEXT ROUND TO THE WEST EXPECTED TO MOVE IN LATE TONIGHT AND EARLY WEDNESDAY...AN ADDITIONAL 3 TO 5 INCHES COULD STILL OCCUR ACROSS PARTS OF THE FORECAST AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT. WINDS HAVE INCREASED THIS EVENING...WITH GUSTS OF 30 TO 35 KNOTS COMMON ALONG THE COAST. SOME GUSTS TO AS HIGH AS 49 KNOTS HAVE OCCURRED IN ASSOCIATION WITH SOME OF THE STRONGER CONVECTION. WE EXPECT THAT SIMILAR WIND SPEEDS WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT...BUT THE WIND DIRECTION WILL BE CHANGING FROM EASTERLY TO MORE OF A SOUTHERLY DIRECTION THROUGH THE EARLY MORNING HOURS. AS WINDS TURN MORE SOUTHERLY...THE THREAT OF COASTAL FLOODING WILL INCREASE...EVEN THOUGH THE TIMES OF ASTRONOMICAL HIGH TIDES OCCURRED EARLIER IN THE EVENING. AT MIDNIGHT...TIDES WERE RUNNING ABOUT 2 FEET ABOVE PREDICTED LEVELS AT MOST LOCATIONS. TOTAL TIDE HEIGHTS OF 3 TO 5 FEET WILL BE POSSIBLE WEST OF PENSACOLA...WITH TOTAL TIDE HEIGHTS EAST OF PENSACOLA TO DESTIN RANGING FROM 2 TO 3 FEET. A COASTAL FLOOD WARNING IS IN EFFECT UNTIL 9 AM WEDNESDAY. IN ADDITION TO THE HIGH WATER LEVELS...A LARGE POUNDING SURF WILL OCCUR TONIGHT THROUGH WEDNESDAY MORNING. HAZARDOUS CONDITIONS WILL CONTINUE FOR SMALL CRAFT...WITH FREQUENT GUSTS TO GALE FORCE OVER THE MARINE THROUGH EARLY WEDNESDAY. OFFSHORE WAVE HEIGHTS HAVE BUILT TO NEAR 12 FEET THIS EVENING...AND MAY CLIMB TO AROUND 15 FEET LATE TONIGHT AND WEDNESDAY. GALE WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG OR POSSIBLY SEVERE STORMS MAY BE OCCURRING OVER THE NORTHWEST FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA EARLY WEDNESDAY...BUT THE WEATHER WILL IMPROVE BY MIDDAY AS THE LOW QUICKLY MOVES NORTHEAST OF THE REGION. OVER THE MARINE AREA...THE STRONG WINDS WILL GRADUALLY DIMINISH DURING THE DAY WEDNESDAY BUT SMALL CRAFT ADVISORIES WILL BE NEEDED AFTER GALE CONDITIONS EASE ON WEDNESDAY. WAVE HEIGHTS WILL SUBSIDE BELOW 7 FEET BY THURSDAY AFTERNOON. NORTHERLY WINDS ARE EXPECTED TO INCREASE AGAIN LATER IN THE WEEK...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AGAIN. A STRONG HIGH PRESSURE SYSTEM BUILDS INTO THE REGION LATER IN THE WEEK AND BRINGS THE RISK OF FREEZING TEMPERATURES BOTH FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER MAY BE REQUIRED TONIGHT TRHOUGH EARLY WEDNESDAY.
In the hours before
Special weather statement, Dec 2, 2:26 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 226 AM CST WED DEC 2 2009 ALZ062>064-FLZ001>006-021030- UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...BAY MINETTE...MOBILE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO 226 AM CST WED DEC 2 2009 BANDS OF SHOWERS AND THUNDERSTORMS OVER THE GULF ARE PRODUCING STRONG GUSTY WINDS...LIGHTNING...AND HEAVY RAIN. THEY WILL MOVE NORTHEAST 40 TO 45 MPH INLAND OVER THE COASTAL ADJACENT COASTAL COUNTIES OF NORTHWEST FLORIDA AND PORTIONS OF SOUTHWEST ALABAMA THROUGH 6 AM. IN ADDITION TO THE STRONG WINDS NEAR THE COAST ALREADY OCCURRING OUTSIDE THE STORMS...GUSTS UP TO AROUND 55 MPH OR ABOVE ARE POSSIBLE.
Special weather statement, Dec 2, 3:46 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 346 AM CST WED DEC 2 2009 ALZ059-061>064-FLZ001>005-021100- UPPER MOBILE-ESCAMBIA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA...BAY MINETTE...DAUPHIN ISLAND AND DOWNTOWN MOBILE... 346 AM CST WED DEC 2 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...BALDWIN... MOBILE...OKALOOSA AND SANTA ROSA COUNTIES... AT 338 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS OVER MOBILE COUNTY ALABAMA...EXTENDING FROM 3 MILES NORTH OF I65 AND AL 158 TO 18 MILES SOUTH OF WEST END OF DAUPHIN ISLAND. THIS LINE OF STORMS WILL BE MOVING EAST AT 40 TO 45 MPH THROUGH 5 AM. WITH THIS MOTION...THE LINE WILL MOVE EAST INTO BALDWIN COUNTY ALABAMA THROUGH 430 AM AND ON EAST INTO THE WESTERN FLORIDA PANHANDLE AND PARTS OF INTERIOR SOUTH CENTRAL ALABAMA BY AROUND 5 AM. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... I65 AND US 43...CREOLA...SAND ISLAND...I10 NEAR THE BATTLESHIP...I65 AND AL 225...SPANISH FORT...BAY MINETTE AND WHITEHOUSE FORKS THROUGH 500 AM CST. THE PRIMARY THREATS FROM THESE STORMS WILL BE DANGEROUS LIGHTNING... AND WIND GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH IS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 5:05 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 40 min |
| Dec 2, 5:09 AM CST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 2 hr |
| Dec 2, 6:54 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 51 min |
| Dec 2, 7:04 AM CST | Tornado Warning | MOB | Okaloosa | 41 min |
| Dec 2, 7:35 AM CST | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 115 min |
| Dec 2, 8:52 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 36 hr |
| Dec 2, 9:08 AM CST | Coastal Flood Warning | MOB | 9 hr | |
| Dec 1, 10:05 PM CST | Marine Weather Statement | MOB | 66 min | |
| Dec 1, 10:28 PM CST | Special Marine Warning | MOB | 32 min | |
| Dec 2, 1:57 AM CST | Marine Weather Statement | MOB | 4 hr | |
| Dec 2, 3:46 AM CST | Special Marine Warning | MOB | 44 min | |
| Dec 2, 5:28 AM CST | Special Marine Warning | MOB | 62 min | |
| Dec 2, 5:47 AM CST | Small Craft Advisory | MOB | 27 hr | |
| Dec 2, 5:56 AM CST | Special Marine Warning | MOB | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.